|   | 
Author Fina, M.; Lauff, C.; Faes, M.G.R.; Valdebenito, M.A.; Wagner, W.; Freitag, S.
Title Bounding imprecise failure probabilities in structural mechanics based on maximum standard deviation Type
Year 2023 Publication Structural Safety Abbreviated Journal Struct. Saf.
Volume 101 Issue Pages 102293
Keywords Linear structures; Gaussian loading; Standard deviation; Failure probability; Aleatoric uncertainty; Epistemic uncertainty
Abstract This paper proposes a framework to calculate the bounds on failure probability of linear structural systems whose performance is affected by both random variables and interval variables. This kind of problems is known to be very challenging, as it demands coping with aleatoric and epistemic uncertainty explicitly. Inspired by the framework of the operator norm theorem, it is proposed to consider the maximum standard deviation of the structural response as a proxy for detecting the crisp values of the interval parameters, which yield the bounds of the failure probability. The scope of application of the proposed approach comprises linear structural systems, whose properties may be affected by both aleatoric and epistemic uncertainty and that are subjected to (possibly imprecise) Gaussian loading. Numerical examples indicate that the application of such proxy leads to substantial numerical advantages when compared to a traditional double-loop approach for coping with imprecise failure probabilities. In fact, the proposed framework allows to decouple the propagation of aleatoric and epistemic uncertainty.
Corporate Author Thesis
Publisher Place of Publication Editor
Language Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 0167-4730 ISBN Medium
Area Expedition Conference
Notes (up) WOS:000899856800006 Approved
Call Number UAI @ alexi.delcanto @ Serial 1712
Permanent link to this record